Alert archive / Colorado / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 33, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 17, 2010, 9:17 PM MDT for El Paso County, Colorado. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2010, 9:17 PM MDT (03:17 UTC)
- Expired
- May 17, 2010, 9:46 PM MDT
- In force
- 29 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 59 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 17, 2:29 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 2410 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
747 WUUS55 KPUB 180317 SVRPUB COC041-180415- /O.NEW.KPUB.SV.W.0033.100518T0317Z-100518T0415Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 917 PM MDT MON MAY 17 2010 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... * UNTIL 1015 PM MDT * AT 913 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR PEYTON...OR 21 MILES NORTHEAST OF COLORADO SPRINGS...AND MOVING SOUTHEAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... OPEN COUNTRY SOUTHEAST OF PEYTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3902 10411 3880 10430 3896 10455 3909 10444 TIME...MOT...LOC 0316Z 298DEG 4KT 3900 10445 WIND...HAIL <50MPH 1.00IN $$
2 follow-up statements
551 WWUS55 KPUB 180335 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 935 PM MDT MON MAY 17 2010 COC041-180415- /O.CON.KPUB.SV.W.0033.000000T0000Z-100518T0415Z/ EL PASO CO- 935 PM MDT MON MAY 17 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL EL PASO COUNTY UNTIL 1015 PM MDT... AT 931 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR PEYTON...OR 22 MILES NORTHEAST OF COLORADO SPRINGS...MOVING SOUTHEAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... OPEN COUNTRY SOUTHEAST OF PEYTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT MONDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3896 10454 3907 10442 3902 10411 3880 10430 TIME...MOT...LOC 0335Z 298DEG 4KT 3899 10443 WIND...HAIL <50MPH 1.00IN $$
748 WWUS55 KPUB 180346 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 946 PM MDT MON MAY 17 2010 COC041-180356- /O.CAN.KPUB.SV.W.0033.000000T0000Z-100518T0415Z/ EL PASO CO- 946 PM MDT MON MAY 17 2010 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL EL PASO COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM...ESPECIALLY OVER THE OPEN COUNTRY AROUND 3 MILES SOUTHEAST OF PEYTON. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT MONDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3896 10454 3907 10442 3902 10411 3880 10430 TIME...MOT...LOC 0346Z 298DEG 4KT 3898 10442 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 8:00 PM MDT, 1 hour 17 minutes earlier.
Area forecast discussion, May 17, 8:00 PM MDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 800 PM MDT MON MAY 17 2010 .UPDATE... ADJUSTED POPS FOR THIS EVENING WITH THE MAIN FOCUS EXPECTED ALONG THE SOUTHERN PART OF THE EASTERN PLAINS AND ALONG AND EAST OF THE I-25 CORRIDOR THROUGH MIDNIGHT. CURRENTLY...THERE ARE A FEW THUNDERSTORMS THAT HAVE DEVELOPED OVER NORTHERN EL PASO COUNTY WHICH WILL BE CAPABLE OF PRODUCING SMALL HAIL AS THEY PASS. THUNDERSTORMS ALSO CONTINUE OVER THE FAR SOUTHEASTERN PLAINS WHERE THERE IS ALSO THE POTENTIAL FOR STRONG WINDS. THE TREND OVER THE PAST COUPLE OF HOURS HAS BEEN FOR THUNDERSTORMS TO DEVELOP OVER THE WET MOUNTAINS AND PROGRESS EAST INTO THE PLAINS. A BOUNDARY NOTED ON RADAR HAS ALSO MOVED INTO THE I-25 CORRIDOR WHILE AN UPPER LEVEL DISTURBANCE BEGINS TO IMPACT THE AREA. THIS WILL PROVIDE THE FOCUS FOR THUNDERSTORMS THIS EVENING AND SPREAD TO NEAR THE KS BORDER AFTER MIDNIGHT. MOST STORMS WILL PRODUCE SMALL HAIL AND LOCALLY STRONG WINDS...AND ONE OR TWO STORMS MAY BE STRONG TO SEVERE WITH HAIL BEING THE MAIN THREAT. OTHERWISE NO OTHER CHANGES WERE MADE TO THE GOING FORECAST. MOZLEY && .AVIATION... KPUB AND KCOS...ISOLATED THUNDERSTORMS HAVE DEVELOPED THIS EVENING NEAR THE TERMINALS. MOST CELLS HAVE DEVELOPED EAST OF KCOS AND WILL SHIFT EAST AWAY FROM THE TERMINAL. SHOWERS AND ISOLATED THUNDERSTORMS HAVE BEEN SURROUNDING KPUB OVER THE PAST HOUR. CURRENTLY THERE ARE CELLS LOCATED 10-15 MILES WEST OF KPUB MOVING SLOWLY EAST-NORTHEAST. KPUB TAF MAY NEED TO BE AMENDED FOR THE POSSIBILITY OF A THUNDERSTORM TO PASS OVER THE TERMINAL THROUGH 03Z. MOZLEY && .PREV DISCUSSION... /ISSUED 334 PM MDT MON MAY 17 2010/ SHORT TERM... WILL KEEP THIS BRIEF DUE TO ONGOING/DEVELOPING SEVERE WEATHER. CWFA CURRENTLY NOTING A SEVERE THUNDERSTORM JUST SOUTH OF AGUILAR WITH A SEVERE THUNDERSTORM WATCH IN EFFECT FOR THE I-25 CORRIDOR AND THE SOUTHEASTERN COLORADO PLAINS UNTIL 10 PM MDT. 20Z/17TH CAPES...LIS AND 0 TO 6 KM BULK SHEARS OVER THE I-25 CORRIDOR/SOUTHEAST COLORADO PLAINS ARE IN THE 1000 J/KG...-1C TO -6C AND 40 KNOT RANGE WHILE UPPER WAVE CONTINUES TO MAKE ITS WAY INTO NEVADA TONIGHT. AT THIS TIME...IT APPEARS THAT THE PRIMARY THREAT FROM THE STRONGER SEVERE THUNDERSTORMS THIS EVENING WILL BE LARGE HAIL. WEST OF THE WATCH AREA...ANTICIPATE GENERALLY ISOLATED SHOWERS AND THUNDERSTORMS TONIGHT IN COMBINATION WITH MILD MID-MAY MINIMUM TEMPERATURES. GENERALLY LOW-GRADE GRADIENT WINDS EXPECTED AREA-WIDE TONIGHT. ON TUESDAY...THE POTENTIAL FOR MORE WIDESPREAD SEVERE WEATHER OVER THE I-25 CORRIDOR AND SOUTHEASTERN COLORADO PLAINS ANTICIPATED AS CLOSED UPPER LOW NEARS NORTHWESTERN UTAH BY 00Z WEDNESDAY. FORECAST SHORT-TERM COMPUTER SIMULATIONS AND MODEL SOUNDINGS SUGGEST THAT LOCALIZED CAPES UP TO 3200 J/KG...LIS DOWN TO -9C AND 0 TO 6 KM SHEARS AROUND 50 KNOTS WILL INTERACT WITH THE INCOMING WAVE AND AVAILABLE ATMOSPHERIC MOISTURE. TORNADIC THREAT IS EXPECTED TO INCREASE TUESDAY AS COMPARED TO TODAY. FINALLY...MAX TEMPERATURES ON TUESDAY SHOULD BE SIMILAR TO VALUES NOTED TODAY. LONG TERM... (TUES NITE - MONDAY) MAIN CONCERN THIS FCST PD WILL BE LINGERING STRONG CONVECTION TUES EVENING...THEN WARMING TREND AND POSSIBLE DRY LINE CONVECTION LATE IN THE PD. STRONG SHORTWAVE WILL BE AFFECTING THE FCST AREA AT THE BEGINNING OF THIS FCST PD. WITH SUFFICIENT SHEAR AND CAPE IN PLACE ANTICIPATE STRONG TO SVR ROTATING CONVECTION WILL BE ONGOING EARLY TUE EVENING OVER THE PLAINS WITH ACTIVITY MOVING INTO KS BY LATE EVENING. WED WE MAY ALSO SEE SOME STRONG CONVECTION OVER THE AREA BUT CONVECTION WILL MAINLY BE DRIVEN BY COLD TEMPS ALOFT AS UPPER LOW WILL BE OVER NE CO...AND THUS WINDS ALOFT WILL BE ON THE WEAK SIDE. MAIN CONCERN THIS DAY WILL BE HAIL BUT IF CONVECTION FIRES UP ON A REMNANT BOUNDARY THEN NON SUPERCELL TORS WILL BE POSSIBLE GIVEN THE STEEP LAPSE RATES. THU THROUGH FRI IT SHOULD GENERALLY BE DRY AND WARM ACROSS THE REGION. NEXT SYSTEM WILL POTENTIALLY BE AFFECTING THE AREA STARTING SAT. THIS IS A STRONG SYSTEM BUT ITS ORIENTATION AND SPEED WILL DETERMINE HOW MUCH WX WE GET. FOR NOW SIMULATIONS SHOWING THE LARGE UPPER LOW GENERALLY REMAINING TO OUR WEST AND NOT MOVING MUCH. IT APPEARS AT THIS TIME THE ONLY CONVECTIVE THREAT TO THE CWA WOULD BE ALONG THE DRYLINE OVER THE FAR E COUNTIES STARTING SAT AND LASTING INTO EARLY NEXT WEEK. THE MAIN CONCERN OF THIS SYSTEM MAY BE FIRE WX ISSUES AS I EXPECT RH VALUES WILL BE DROPPING TO WITHIN RFW CRITERIA AND STRONGER SFC SW WINDS WILL LIKELY DEVELOP WITH STRONGER FLOW ALOFT. /34 AVIATION... ISOLATED TO SCATTERED THUNDERSTORMS...SOME STRONG TO SEVERE ARE EXPECTED TO CREATE MVFR CONDITIONS AT TIMES TONIGHT...ESPECIALLY AT KPUB AND KCOS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 88/34
Hazardous weather outlook, May 17, 8:23 PM MDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 823 PM MDT MON MAY 17 2010 COZ058>089-093>099-190230- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 823 PM MDT MON MAY 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS EVENING OVER THE INTERSTATE 25 CORRIDOR AND EASTERN PLAINS. MOST STORMS HAVE REMAINED BELOW SEVERE LIMITS WITH PEA SIZE HAIL AND LIGHTNING BEING THE MAIN THREATS. AREAS OVER THE FAR SOUTHEASTERN PLAINS IN LAS ANIMAS AND BACA COUNTY HAVE THE STRONGEST THUNDERSTORMS WITH HAIL TO 1 INCH IN DIAMETER AND WINDS TO NEAR 60 MPH POSSIBLE THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FOR TUESDAY...A WEATHER PATTERN THAT FAVORS SEVERE STORM DEVELOPMENT IS PROBABLE. A DRY LINE IS FORECAST TO PUSH EAST NORTHEAST INTO MOIST...VERY UNSTABLE AIR ACROSS THE SOUTHEAST PLAINS. FAVORABLE WIND SHEAR MAY CAUSE THE STORMS TO RAPIDLY ROTATE...SO VERY LARGE HAIL AND A TORNADO OR TWO WILL BE POSSIBLE. OVER THE EASTERN MOUNTAINS AND HIGH VALLEYS...THE MAIN THREATS FROM STORMS WILL BE CLOUD TO GROUND LIGHTNING AND SMALL HAIL UNDER 1/2 INCH IN DIAMETER. FOR WEDNESDAY...THUNDERSTORMS WILL BE PROBABLE ACROSS THE EASTERN MOUNTAINS AND PLAINS. A FEW SEVERE STORMS WILL BE POSSIBLE ACROSS THE FAR SOUTHEAST COUNTIES...YIELDING HAIL 1 INCH IN DIAMETER OR LARGER HAIL...WIND GUSTS OVER 60 MPH...AND CLOUD TO GROUND LIGHTNING. IN ADDITION... A FEW INCHES OF SNOW WILL OCCUR OVER THE HIGHER MOUNTAINS WEDNESDAY NIGHT INTO THURSDAY. FOR THURSDAY...THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EASTERN MOUNTAINS AND PLAINS...WITH THE MAIN THREAT BEING CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ALONG AND EAST OF THE INTERSTATE 25 CORRIDOR TONIGHT. 88/34
In the hours before
Special weather statement, May 17, 5:13 PM MDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 513 PM MDT MON MAY 17 2010 COZ094-172345- EASTERN LAS ANIMAS COUNTY- 513 PM MDT MON MAY 17 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO AT 513 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 20 MILES SOUTHEAST OF THATCHER...OR 38 MILES EAST OF TRINIDAD...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL LAS ANIMAS COUNTY. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, May 17, 5:15 PM MDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 515 PM MDT MON MAY 17 2010 COZ086-172345- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- 515 PM MDT MON MAY 17 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO AT 513 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 21 MILES SOUTH OF BLENDE...OR 23 MILES SOUTH OF PUEBLO...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL PUEBLO COUNTY. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, May 17, 6:06 PM MDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 606 PM MDT MON MAY 17 2010 COZ079-086-180030- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 606 PM MDT MON MAY 17 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO THIS INCLUDES...THE SOUTH SIDE OF PUEBLO. AT 604 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS 16 MILES SOUTH OF PUEBLO RESERVOIR...OR 18 MILES SOUTH OF PUEBLO...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... BLENDE. SOUTH PUEBLO. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, May 17, 7:34 PM MDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 734 PM MDT MON MAY 17 2010 COZ084-085-180215- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- 734 PM MDT MON MAY 17 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO AT 732 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PEYTON...OR 19 MILES NORTHEAST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... CALHAN. RAMAH. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, May 17, 8:38 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 838 PM MDT MON MAY 17 2010 COZ084-180315- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- 838 PM MDT MON MAY 17 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO AT 836 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PEYTON...OR 21 MILES NORTHEAST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... CALHAN. PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, May 17, 8:54 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 854 PM MDT MON MAY 17 2010 COZ084-085-180330- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- 854 PM MDT MON MAY 17 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN EL PASO COUNTY IN EAST CENTRAL COLORADO THIS INCLUDES...COLORADO SPRINGS. AT 850 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR EAST CENTRAL COLORADO SPRINGS...OR NEAR COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE NORTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... EAST CENTRAL COLORADO SPRINGS. FALCON. PEYTON. PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:14 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 61 min |
| May 17, 8:30 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 31 min |
| May 17, 9:33 PM MDT | Areal Flood Advisory | PUB | El Paso | 2 hr |
| May 18, 2:00 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 60 min |
| May 18, 2:54 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Pueblo | 35 min |
| May 18, 3:56 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 32 min |
| May 18, 4:14 PM MDT | Severe Thunderstorm Warning | PUB | Crowley | 61 min |
| May 18, 4:44 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Kiowa | 61 min |
| May 18, 5:43 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 18 min |
| May 18, 5:49 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Kiowa, Otero | 56 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.